Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 344, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Sep 1, 2012, 6:26 PM EDT for 5 counties in Virginia. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 1, 2012, 6:26 PM EDT (22:26 UTC)
- Expired
- Sep 1, 2012, 7:21 PM EDT
- In force
- 55 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Montgomery County, VA, Roanoke County, VA
The radar
The Roanoke radar (KFCX), 22 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 6:40 PM EDT | TSTM WND DMG | 5 Sw Salem City, VA | TREE AND POWER LINE DOWN ON POOR MOUNTAIN ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 472 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
323
WUUS51 KRNK 012226
SVRRNK
VAC121-161-750-770-775-012330-
/O.NEW.KRNK.SV.W.0344.120901T2226Z-120901T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
626 PM EDT SAT SEP 1 2012
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ROANOKE COUNTY IN WEST CENTRAL VIRGINIA
NORTHEASTERN CITY OF RADFORD IN SOUTHWEST VIRGINIA
CITY OF ROANOKE IN WEST CENTRAL VIRGINIA
CITY OF SALEM IN WEST CENTRAL VIRGINIA
MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 730 PM EDT.
* AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR MERRIMAC...OR NEAR
CHRISTIANSBURG...AND MOVING EAST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
PRICES FORK...
MERRIMAC...
BLACKSBURG...
SHAWSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3734 7988 3730 7984 3723 7984 3714 7996
3714 7999 3717 8001 3716 8009 3712 8013
3711 8018 3715 8018 3705 8050 3719 8055
3720 8051 3720 8056 3723 8057 3742 8007
TIME...MOT...LOC 2226Z 253DEG 6KT 3717 8042
$$
KK3 follow-up statements
871
WWUS51 KRNK 012240
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
640 PM EDT SAT SEP 1 2012
VAC121-161-750-770-775-012330-
/O.CON.KRNK.SV.W.0344.000000T0000Z-120901T2330Z/
ROANOKE VA-CITY OF RADFORD VA-CITY OF ROANOKE VA-CITY OF SALEM VA-
MONTGOMERY VA-
640 PM EDT SAT SEP 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR THE CITY OF RADFORD...THE CITY OF ROANOKE...THE CITY OF SALEM...
ROANOKE AND MONTGOMERY COUNTIES...
AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MERRIMAC...OR NEAR
CHRISTIANSBURG...MOVING EAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
MERRIMAC...
SHAWSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3734 7988 3730 7984 3723 7984 3714 7996
3714 7999 3717 8001 3716 8009 3712 8013
3711 8018 3715 8018 3705 8050 3719 8055
3720 8051 3720 8056 3723 8057 3742 8007
TIME...MOT...LOC 2240Z 253DEG 6KT 3718 8039
$$
KK040
WWUS51 KRNK 012258
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
658 PM EDT SAT SEP 1 2012
VAC750-012307-
/O.CAN.KRNK.SV.W.0344.000000T0000Z-120901T2330Z/
CITY OF RADFORD VA-
658 PM EDT SAT SEP 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF RADFORD... IS
CANCELLED...
THE STORM HAS MOVED EAST OF THE CITY OF RADFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3734 7988 3730 7984 3726 7985 3723 7984
3714 7996 3714 7999 3717 8001 3716 8009
3712 8013 3711 8018 3715 8018 3710 8036
3726 8049 3742 8007
TIME...MOT...LOC 2257Z 253DEG 6KT 3720 8030
$$
VAC121-161-770-775-012330-
/O.CON.KRNK.SV.W.0344.000000T0000Z-120901T2330Z/
ROANOKE VA-CITY OF ROANOKE VA-CITY OF SALEM VA-MONTGOMERY VA-
658 PM EDT SAT SEP 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR THE CITY OF ROANOKE...THE CITY OF SALEM... ROANOKE AND NORTHERN
MONTGOMERY COUNTIES...
AT 653 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR SHAWSVILLE...MOVING EAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE...
BLACKSBURG...
SHAWSVILLE...
MC DONALDS MILL...
ELLISTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3734 7988 3730 7984 3726 7985 3723 7984
3714 7996 3714 7999 3717 8001 3716 8009
3712 8013 3711 8018 3715 8018 3710 8036
3726 8049 3742 8007
TIME...MOT...LOC 2257Z 253DEG 6KT 3720 8030
$$
KK506
WWUS51 KRNK 012321
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
721 PM EDT SAT SEP 1 2012
VAC121-161-770-775-012330-
/O.CAN.KRNK.SV.W.0344.000000T0000Z-120901T2330Z/
ROANOKE VA-CITY OF ROANOKE VA-CITY OF SALEM VA-MONTGOMERY VA-
721 PM EDT SAT SEP 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF ROANOKE...THE CITY
OF SALEM... ROANOKE AND NORTHERN MONTGOMERY COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
LAT...LON 3734 7988 3730 7984 3726 7985 3723 7984
3714 7996 3714 7999 3717 8001 3716 8009
3712 8013 3711 8018 3715 8018 3710 8036
3726 8049 3742 8007
TIME...MOT...LOC 2320Z 253DEG 6KT 3721 8025
$$
KKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 3:43 PM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, Sep 1, 3:43 PM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 343 PM EDT SAT SEP 1 2012 .SYNOPSIS... HIGH PRESSURE ACROSS THE SOUTHEAST STATES TONIGHT WILL GRADUALLY WEAKEN AHEAD OF A WEAK BACKDOOR COLD FRONT THAT SHOULD DRIFT SOUTH INTO THE AREA ON SUNDAY. THE REMNANTS OF ISAAC WILL ALSO SLIDE AROUND THE UPPER RIDGE AND MOVE INTO THE CENTRAL AND SOUTHERN APPALACHIAN REGION LATER SUNDAY INTO TUESDAY. TROPICAL MOISTURE ASSOCIATED WITH THIS SYSTEM WILL THEN COMBINE WITH THE RESIDUAL FRONT AND HEATING TO PRODUCE SHOWERS AND THUNDERSTORMS INTO NEXT WEEK. && .NEAR TERM /THROUGH SUNDAY/... AS OF 325 PM EDT SATURDAY... TODAY THE AREA GOT ITS FIRST TASTE OF WHAT WILL BECOME A VERY WET PATTERN BY THE MIDDLE OF THE UPCOMING WEEK. THE REMNANTS OF ISAAC CONTINUE TO WOBBLE ACROSS THE MID-MISSISSIPPI VALLEY. PIECES OF ENERGY WILL EJECT FROM THE MAIN SYSTEM...AND CROSS OVER OR CLOSE TO OUR REGION. ALSO...IN THE LOW LEVELS...A FETCH OF MOISTURE ALONG A SW-NE ORIENTATION WILL ESTABLISH ITSELF...AND HAVE ITS ORIGINS FROM OFF THE GULF OF MEXICO. THE RESULT WILL BE A MOISTURE RICH ATMOSPHERE WITH BANDS OF INSTABILITY THAT WILL BRING WAVES OF INCREASED COVERAGE...AND INTENSITY OF PRECIPITATION. THE INFLUENCE OF TODAYS WAVE WILL EXIT THE REGION OVERNIGHT. WE ARE EXPECTING A BIT OF A LULL IN THE ACTIVITY THROUGH THIS EVENING AND LATE TONIGHT. HOWEVER...THE FOCUS FOR THE BEST COVERAGE WILL REMAIN ACROSS SOUTHEAST WEST VIRGINIA. ANOTHER MILD NIGHT IS EXPECTED AGAIN TONIGHT THANKS TO ABOVE NORMAL DEW POINT VALUES. LOWS IN THE UPPER 60S TO AROUND 70 ARE EXPECTED ACROSS THE MOUNTAINS...WITH LOWER 70S ACROSS THE PIEDMONT. ON MONDAY...LOOK FOR PRECIPITATION CHANCES TO INCREASE THROUGHOUT DAY...AND INCREASE COVERAGE FROM WEST TO EAST. BY THE AFTERNOON...SHOWERS AND STORMS WILL BE LIKELY ACROSS THE MOUNTAINS AND JUST LEE OF THE CREST OF THE BLUE RIDGE...TO AROUND THE 40 PERCENT MARK OVER SOUTHSIDE VIRGINIA. LESS BREAKS IN THE CLOUD COVER TOMORROW...ALONG WITH GREATER COVERAGE IN PRECIPITATION WILL YIELD HIGH TEMPERATURES A FEW DEGREES COOLER THAN THOSE REALIZED TODAY. READINGS IN THE LOW TO MID 80S ARE EXPECTED IN THE MOUNTAINS WITH UPPER 80S ACROSS THE PIEDMONT. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... AS OF 230 PM EDT SATURDAY... WET PERIOD LOOKS IN STORE AS THE REMNANT OF ISAAC NUDGES SLOWLY EAST AND ACTS UPON DEEP TROPICAL MOISTURE IN PLACE...AIDED BY LOW LEVEL SOUTHERLY FLOW. HEAVIER SHRA LIKELY MORE DIURNALLY DRIVEN INTO SUNDAY EVENING WITH FOCUS ALONG THE RESIDUAL BACKDOOR FRONT ACROSS THE SOUTHERN CWA...AND PERHAPS ALONG A BAND FEATURE OVER THE WEST INTO EARLY MONDAY MORNING. IMPULSES EJECTING OUT FROM A SLOWLY OPENING 5H CENTER WITH THE ISAAC REMNANT ALSO LIKELY TO KEEP AT LEAST SCTD SHRA GOING ELSW INTO MONDAY SO RUNNING WITH CONTINUED LIKLEY POPS WEST...OTRW MAINLY CHANCE ELSW. BIGGEST CONCERNS APPEAR TO BE LATER MONDAY INTO MONDAY NIGHT AS THE UPPER LOW ASSOCIATED WITH ISAAC NEARS THE WESTERN SLOPES WITH GOOD UPPER DIFFLUENCE IN PLACE WEST AS A PIECE OF THE UPPER SUPPORT DRIFTS INTO THE MOUNTAINS LATE IN THE DAY. THIS LIKELY TO COME IN LINE WITH AN INFLOW BAND ON THE SE OF THE SYSTEM TO POSSIBLY PRODUCE TRAINING HEAVY RAIN PRODUCING SHRA/TSRA LATER MONDAY INTO MONDAY NIGHT. MOST GUIDANCE BASICALLY CONVERGING ON THIS SCENARIO GIVEN VERY HIGH PWATS/THETA-E SO BUMPED WESTERN POPS TO CATEGORICAL MONDAY AFTERNOON/EVENING WITH LIKELYS ELSW EXCEPT FAR SE. HEAVIER RAINFALL COULD THEN LINGER OVERNIGHT MOUNTAINS...AND REDEVELOP TUESDAY BLUE RIDGE IF GIVEN SOME HEATING PER LITTLE CHANGE OTHER THAN GRADUAL DAMPENING OF THE UPPER SYSTEM BY TUESDAY. THIS SUPPORTS KEEPING LIKELY POPS MOST SPOTS INTO TUESDAY WITH ANOTHER ROUND OF HEAVIER RAINFALL POSSIBLE. THUS WILL KEEP MENTION IN THE HWO WITH 1-3 INCHES OF RAIN OR MORE POSSIBLE ESPCLY MOUNTAINS INTO TUESDAY. FOLLOWED A BLEND OF MOS TEMPS AS QUITE DEPENDENT ON EXTENT AND TIMING OF HEAVY RAINFALL AS COULD SEE HIGH TEMPS MON/TUE STAY CLOSER TO THE MUCH COOLER MET VALUES WITH LIMITED INSOLATION. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... AS OF 1230 PM EDT SATURDAY... TROPICAL MOISTURE WILL REMAIN IN PLACE ACROSS THE MID ATLANTIC INTO AT LEAST MID WEEK BUT SHOULD SEE A GRADUAL DRYING TREND STARTING LATER THURSDAY AND LASTING INTO NEXT WEEKEND. MAIN CONCERN EARLY ON WITH THE ISAAC REMNANT AS IT SEPARATES...WITH THE LOW LEVEL SURFACE WAVE HEADING THRU THE OHIO VALLEY AND POINTS EAST BY WEDNESDAY...WHILE THE MID LEVEL SUPPORT DETACHES AND GETS BLOCKED...SLIDING BY JUST TO OUR SW BEFORE FADING. THIS MAY ACT TO SLOW DOWN THE EXODUS OF THE ASSOCIATED BOUNDARY AS WELL WITH IT LINGERING ACROSS THE REGION TUESDAY NIGHT INTO WEDNESDAY. MODELS SUGGEST VERY HIGH PWATS AND STRONG SOUTHERLY MOISTURE TRANSPORT AROUND THE RESIDUAL VORT AXIS DURING THE MID WEEK PERIOD SO RUNNING WITH DECENT CHANCE POPS TUE NIGHT...AND HIGH CHANCE TO LIKELYS WED...PER HEATING OF TROPICAL JUICE ALONG THE LEFTOVER SURFACE BOUNDARY. THIS COULD ALSO LEAD TO A HIGH LIKELIHOOD OF HEAVY RAIN A BIT LONGER SO KEEPING IDEA AS SUGGESTED IN THE HWO. APPROACH OF THE NEXT NRN STREAM S/W TROF AND ITS ASSOCIATED COLD FRONT SHOULD FINALLY ACT AS A KICKER THURSDAY WITH THIS BOUNDARY PUSHING DEEPER MOISTURE TO THE EAST BY THURSDAY AFTERNOON. LEFT IN SOME CHANCE POPS SE AND NW SECTIONS THURSDAY BUT WITH OVERALL NW TRAJECTORY THINK COULD BE ONLY ISOLATED COVERAGE. MODELS PUSH THIS NEXT FRONT TO THE EAST OF THE AREA FRIDAY WITH WEAK HIGH PRESSURE BUILDING IN FROM THE NW SATURDAY BRINGING A TASTE OF DRIER AIR BY SATURDAY. HOWEVER GIVEN THE MAIN 5H TROF WELL NORTH AND A FLAT FLOW IN PLACE...LEAVING IN A LOW POP MENTION FOR FRIDAY GIVEN THE POTENTIAL FOR THE DRIER AIR TO BE A BIT SLOWER THAN PROGGED. TEMPS TO REMAIN PRETTY MUCH STATUS QUO INTO THURSDAY...WITH WARM/MUGGY NIGHTS...AND HUMID DAYS WITH HIGHS MAINLY IN THE 80S. PASSAGE OF FRONT SHOULD START TO KNOCK BACK HUMIDITY LEVELS FRIDAY AS WELL AS TEMPS OUT WEST AND ACROSS THE REGION BY SAT WHEN WILL ONLY SEE THE EAST CLIMB INTO THE 80S WHILE THE MOUNTAINS STAY IN THE 70S. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... AS OF 1243 PM EDT SATURDAY... A SERIES OF UPPER DISTURBANCES WILL ADVECT INTO THE REGION FROM THE REMNANTS OF ISAAC. EACH OF THESE WILL HAVE THE POTENTIAL TO HELP TRIGGER SHOWERS AND STORMS WITHIN AN ALREADY MOIST AND UNSTABLE ATMOSPHERE. COVERAGE WILL CONTINUE TO INCREASE THROUGH THE AFTERNOON MAINLY ALONG AND WEST OF A KMKW-KLWB LINE. CIGS THROUGH THE AFTERNOON WILL BE MAINLY VFR WITH POCKETS OF MVFR ACROSS THE MOUNTAINS. ALSO...BRIEF SUB-VFR CONDITIONS ARE POSSIBLE UNDER ANY HEAVIER SHRA/TSRA. TONIGHT...WITH ADDED MOISTURE FROM PRECIPITATION FROM TODAY...WE EXPECTE THE RETRUN OF PATCHY MOUNTAIN AND RIVER VALLEY FOG. SOME AREAS MAY SEE A FEW HOURS OF IFR/MVFR VSBYS LATE TONIGHT. CONDITIONS WILL BE SLOW TO RETURN TO VFR THROUGH THE MORNING. TOMORROW...EXPECT A RETURN OF INCREASED COVERAGE OF SHOWERS AND STORMS WITH THE APPROACH OF THE NEXT UPPER DISTURBANCE. MONDAY INTO WEDNESDAY...THE CENTER OF THE REMNANTS OF ISAAC DRAW CLOSER...AND A GREATER PORTION OF THE AREA MAY BE SUBJECTED TO SUB-VFR CONDITIONS WITH A GOOD COVERAGE PRECIPITATION. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH NEAR TERM...DS SHORT TERM...JH LONG TERM...JH AVIATION...DS/MBS
Hazardous weather outlook, Sep 1, 3:13 PM EDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 313 PM EDT SAT SEP 1 2012 NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>045-021915- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- MERCER-SUMMERS-MONROE-GREENBRIER- 313 PM EDT SAT SEP 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. VERY HEAVY RAINFALL FROM BANDS OR CLUSTERS OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE REMNANTS OF ISAAC CAN BE EXPECTED SUNDAY THROUGH WEDNESDAY. RAINFALL TOTALS OF 1 TO 3 INCHES MAY OCCUR IN SPOTS WITH LOCALLY HIGHER TOTALS POSSIBLE IF TRAINING OF STORMS DEVELOPS. THIS MAY BE ENOUGH RAINFALL TO CAUSE AT LEAST LOCALIZED FLOODING BY THE EARLY OR MIDDLE PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-020-VAZ043>047-058-059-021915- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 313 PM EDT SAT SEP 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. TROPICAL MOISTURE ASSOCIATED WITH THE REMNANTS OF ISAAC WILL PUSH INTO THE AREA SUNDAY THROUGH WEDNESDAY RESULTING IN BANDS OF SLOW MOVING SHOWERS AND STORMS. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN SPOTS INTO MID WEEK. BECAUSE OF DRY ANTECEDENT CONDITIONS...WIDESPREAD FLOODING PROBLEMS ARE NOT ANTICIPATED WITH THE PROJECTED RAINFALL AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 1, 4:57 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 457 PM EDT SAT SEP 1 2012 NCZ003-004-020-VAZ016-017-032-033-043-012215- CARROLL VA-FLOYD VA-FRANKLIN VA-HENRY VA-PATRICK VA-STOKES NC- SURRY NC-YADKIN NC- 457 PM EDT SAT SEP 1 2012 ...SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT CARROLL...FLOYD...FRANKLIN...HENRY...PATRICK...STOKES...SURRY AND YADKIN COUNTIES... AT 454 PM EDT...SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAIN WERE ALONG A LINE FROM 3 MILES EAST OF FLOYD TO 6 MILES SOUTHEAST OF DOBSON...MOVING EAST AT 10 MPH. WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. STORMS WILL BE NEAR ARARAT AROUND 505 PM...ARARAT AROUND 510 PM...WOODVILLE...AND WOODVILLE AROUND 515 PM...WOOLWINE AROUND 520 PM...SILOAM AROUND 525 PM...CHARITY...BUFFALO RIDGE AND AND WESTFIELD AROUND 540 PM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER UPDATES OR POSSIBLE WARNINGS. LAT...LON 3625 8088 3697 8044 3698 7991 3625 8015 KK
Special weather statement, Sep 1, 5:00 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
500 PM EDT SAT SEP 1 2012
VAZ012-013-016-012200-
CARROLL VA-PULASKI VA-WYTHE VA-
500 PM EDT SAT SEP 1 2012
...A STRONG THUNDERSTORM WILL AFFECT CARROLL...PULASKI AND WYTHE
COUNTIES...
AT 458 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF MAX
MEADOWS...MOVING EAST AT 10 MPH.
WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR COLEMAN STORE AROUND 505 PM...MAX MEADOWS
AROUND 525 PM...GUNTON PARK AROUND 545 PM...GUNTON PARK AROUND 550
PM...GRAHAMS FORGE AROUND 555 PM AND GRAHAMS FORGE AROUND 600 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3703 8110 3706 8098 3709 8069 3682 8070
3687 8110
KKSpecial weather statement, Sep 1, 5:53 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 553 PM EDT SAT SEP 1 2012 VAZ013-014-017-012300- FLOYD VA-MONTGOMERY VA-PULASKI VA- 553 PM EDT SAT SEP 1 2012 ...SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT FLOYD...MONTGOMERY AND PULASKI COUNTIES... AT 545 PM EDT...SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAIN WERE LOCATED NEAR DUBLIN...MOVING EAST AT 10 MPH. WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. RAINFALL AMOUNTS OF A HALF TO ONE INCH PER 30 MINUTES ARE POSSIBLE WITH HEAVIER BANDS. STORMS WILL BE NEAR CLAYTOR LAKE STATE PARK AROUND 600 PM...CLAYTOR DAM AROUND 615 PM...RADFORD AROUND 625 PM...WALTON AROUND 635 PM...CHILDRESS AROUND 640 PM AND PRICES FORK AROUND 650 PM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER UPDATES OR POSSIBLE WARNINGS. LAT...LON 3727 8025 3694 8021 3700 8077 3718 8078 KK
Special weather statement, Sep 1, 5:58 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 558 PM EDT SAT SEP 1 2012 VAZ019-WVZ043>045-012315- ALLEGHANY VA-GREENBRIER WV-MONROE WV-SUMMERS WV- 558 PM EDT SAT SEP 1 2012 ...SHOWERS WITH HEAVY RAIN WILL AFFECT ALLEGHANY...GREENBRIER...MONROE AND SUMMERS COUNTIES... AT 554 PM EDT...SHOWERS WITH HEAVY RAIN WAS LOCATED OVER ALDERSON...MOVING EAST AT 10 MPH. WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. STORMS WILL BE NEAR ASBURY AROUND 625 PM...RONCEVERTE AROUND 650 PM...FAIRLEA AROUND 700 PM...LEWISBURG AROUND 705 PM AND GREENBRIER RIVER TRAIL AROUND 715 PM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER UPDATES OR POSSIBLE WARNINGS. LAT...LON 3792 8007 3763 8007 3764 8074 3782 8078 KK
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 4:57 PM EDT | Special Weather Statement | RNK | Floyd, Patrick | 78 min |
| Sep 1, 5:00 PM EDT | Special Weather Statement | RNK | Pulaski, Wythe | 60 min |
| Sep 1, 5:53 PM EDT | Special Weather Statement | RNK | Montgomery, Pulaski, City of Radford | 67 min |
| Sep 1, 6:10 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Montgomery, Roanoke | 65 min |
| Sep 1, 6:35 PM EDT | Flash Flood Warning | RNK | Franklin, Montgomery, Roanoke, City of Roanoke, City of Salem | 64 min |
| Sep 1, 7:47 PM EDT | Special Weather Statement | RNK | Botetourt | 58 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.